Alert archive / Oklahoma / Special Weather Statements in 2013

Special Weather Statement, NWS Tulsa, OK

July 19, 2013Rogers County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Jul 19, 2013, 7:30 PM CDT for Rogers County, Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2013, 7:30 PM CDT (00:30 UTC)
Expired
Jul 19, 2013, 8:00 PM CDT
In force
30 min
Issued by
NWS Tulsa, OK

County Rogers County, OK

The radar

The Tulsa radar (KINX), 26 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2013-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1007 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2013-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1007 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
1519 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

884 
WWUS84 KTSA 200030
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
730 PM CDT FRI JUL 19 2013

OKZ061-062-200100-
MAYES OK-ROGERS OK-
730 PM CDT FRI JUL 19 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 800 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     WESTERN MAYES AND CENTRAL ROGERS

AT 730 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF 
PRYOR...DRIFTING SLOWLY WESTWARD. SOME LOCATIONS THAT WILL BE 
AFFECTED BY THIS STORM OR ITS OUTFLOW WINDS 
INCLUDE...TIAWAH...FOYIL...BUSHYHEAD...PRYOR AND ADAIR.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3648 9526 3619 9525 3619 9561 3649 9560
TIME...MOT...LOC 0030Z 116DEG 1KT 3629 9541

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 19, 6:16 PM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, Jul 19, 6:16 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
616 PM CDT FRI JUL 19 2013

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
FOR THE 0Z TAFS... SCATTERED THUNDERSTORMS WILL CONTINUE TO
APPROACH THE VICINITY OF ARKANSAS TAF SITES AND KMLC IN EASTERN
OKLAHOMA OVER THE NEXT COUPLE OF HOURS. OTHER THAN THAT... VFR
CONDITIONS WILL PREVAIL AT ALL SITES OVER THE NEXT 24 HOURS.
SCATTERED THUNDERSTORM ACTIVITY... POSSIBLY AFFECTING THE SAME
SITES WILL AGAIN BE A POSSIBILITY SATURDAY AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 350 PM CDT FRI JUL 19 2013/

DISCUSSION...

THE UPPER PATTERN OVER THE CONUS IS VERY INDICATIVE OF WHAT YOU
WOULD SEE IN THE SUMMER MONTHS. THE MAIN BELTS OF THE WESTERLIES
ARE FAR TO THE NORTH...ACROSS THE NORTHERN TIER OF STATES AND
SOUTHERN CANADA. ACROSS THE SOUTHERN LATITUDES...A SERIES OF
RETROGRADING UPPER LOWS ARE LOCATED FROM THE SOUTH CENTRAL US INTO
MEXICO AND THE PACIFIC OCEAN. THE MAIN FEATURE OF INTEREST IS A COLD
CORE LOW THAT WAS CENTERED OVER SOUTHERN LA THIS MORNING. THIS
FEATURE WILL HEAD NORTHWEST AND EVENTUALLY NORTH INTO A WEAKNESS
IN THE RIDGE TO THE NORTH CREATED BY A TROUGH DIVING OVER THE
MIDWEST. MUCH LIKE WHAT WAS OBSERVED YESTERDAY OVER CENTRAL AND
EASTERN ARKANSAS...A BAND OF SCATTERED STORMS IS AFFECTING MUCH OF
WESTERN ARKANSAS AND SOUTHEAST OKLAHOMA TODAY. THIS ACTIVITY
SHOULD DIE OFF WITH THE LOSS OF DAYTIME HEATING BUT WILL FIRE UP
AGAIN SATURDAY AFTERNOON IN ABOUT THE SAME AREA AS THE LOW LIFTS
NORTH AND GRADUALLY GETS ABSORBED INTO THE TROUGH OVER THE
MISSISSIPPI VALLEY THIS WEEKEND. TO MY NORTH...A FRONTAL BOUNDARY
IN ASSOCIATION WITH THE DEEPENING TROUGH OVER THE MIDWEST AND
GREAT LAKES WILL LIKELY STALL TO OUR NORTH THIS WEEKEND.
HOWEVER...IN THE COMING DAYS THIS BOUNDARY WILL SERVE TO FOCUS
STORM ACTIVITY AND POSSIBLY MCS ACTIVITY TO OUR NORTH AND EAST
THAT MAY GRAZE MY NORTHEASTERN COUNTIES. IN ADDITION...IT IS HARD
TO RULE OUT STORMS OVER THE HIGHER TERRAIN DURING THE HEAT OF THE
DAY WHERE SOME DEEP LAYER MOISTURE LINGERS.

FOR THE FIRST TO MIDDLE PART OF NEXT WEEK...THE LATEST DATA HOLDS
ON TO A MEAN TROUGH OVER THE MISSISSIPPI VALLEY AND GREAT
LAKES...KEEPING US IN AT LEAST WEAK NW FLOW. THOUGH THIS IS HARD
TO PREDICT SEVERAL DAYS OUT...THE EURO SUGGESTS MORE MCS ACTIVITY
TUESDAY NIGHT INTO WEDNESDAY. THIS WOULD BE GOOD NEWS IF IT PANS
OUT AS THIS AREA DOES NEED RAIN.

THE RIDGE OVER THE WEST WILL EVENTUALLY BUILD EAST OVER THE PLAINS
FOR THE LATTER PART OF NEXT WEEK AS A TROUGH DEVELOPS UPSTREAM IN
THE PAC NW. HIGHS WILL APPROACH THE CENTURY MARK ONCE AGAIN. THE
FIRST DAY OF FALL IS STILL A LITTLE MORE THAN 2 MONTHS AWAY. SIGH.

LACY

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...06
Hazardous weather outlook, Jul 19, 5:06 PM CDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
506 PM CDT FRI JUL 19 2013

ARZ001-002-010-011-019-020-029-OKZ049-053>076-201000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
505 PM CDT FRI JUL 19 2013

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EAST OF A LINE FROM GROVE TO MCALESTER.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...ONGOING.

DANGEROUS HEAT.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS WESTERN ARKANSAS
AND SOUTHEAST OKLAHOMA THROUGH THE EARLY EVENING HOURS.  A FEW
SEVERE THUNDERSTORMS ARE POSSIBLE WITH DAMAGING DOWNBURST WINDS
THE GREATEST CONCERN.  ADDITIONALLY...LOCALLY HEAVY RAINFALL IS
POSSIBLE GIVEN THE SLOW MOVEMENT OF THE THUNDERSTORMS.  HOT AND
HUMID WEATHER WILL PERSIST ACROSS NORTHEAST OKLAHOMA THROUGH
THE EVENING HOURS.  TEMPERATURES WILL COOL AND THUNDERSTORMS
WILL GRADUALLY DIMINISH AFTER SUNSET.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK NOT EXPECTED GIVEN
THE BRIEF DURATION OF ANY SEVERE WEATHER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
SUNDAY THROUGH WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
ISOLATED TO SCATTERED THUNDERSTORMS WILL REMAIN IN THE FORECAST
OVER THE WEEKEND INTO THE FIRST PART OF NEXT WEEK.  TEMPERATURES
WILL REMAIN NEAR SEASONAL NORMALS WHICH MEANS A CONTINUATION OF
THE HOT AND HUMID AFTERNOONS.  TEMPERATURES MAY TURN EVEN
HOTTER TOWARD THE END OF NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jul 19, 3:57 PM CDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
357 PM CDT FRI JUL 19 2013

OKZ053-192130-
CHOCTAW OK-
357 PM CDT FRI JUL 19 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     SOUTHERN CHOCTAW

AT 357 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF
GOODLAND...MOVING SOUTHWEST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...ORD...GRANT...GAY AND GOODLAND.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3404 9565 3397 9543 3388 9547 3387 9549
      3387 9551 3389 9551 3388 9555 3392 9556
      3393 9559 3388 9569 3389 9575 3387 9576
      3387 9579
TIME...MOT...LOC 2057Z 030DEG 5KT 3394 9557
Special weather statement, Jul 19, 4:28 PM CDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
428 PM CDT FRI JUL 19 2013

OKZ053-192200-
CHOCTAW OK-
428 PM CDT FRI JUL 19 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     WESTERN CHOCTAW

AT 429 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTH OF BOSWELL TO 15 MILES SOUTH OF UNGER...
MOVING WEST AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...BOSWELL AND UNGER.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3388 9586 3391 9589 3393 9593 3394 9594
      3412 9594 3415 9596 3415 9598 3416 9598
      3416 9582 3390 9567 3388 9569 3389 9575
      3386 9577 3386 9581
TIME...MOT...LOC 2129Z 099DEG 6KT 3414 9590 3382 9572
Special weather statement, Jul 19, 5:08 PM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
508 PM CDT FRI JUL 19 2013

OKZ076-192245-
LE FLORE OK-
508 PM CDT FRI JUL 19 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     CENTRAL LE FLORE

AT 509 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES SOUTH OF WISTER TO 10 MILES SOUTHEAST OF
HEAVENER RUNESTONE STATE PARK...MOVING SOUTH AT 5 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...HODGEN...HEAVENER...
HOWE...WISTER...LAKE WISTER STATE PARK AND HEAVENER RUNESTONE STATE
PARK.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3480 9485 3494 9483 3505 9476 3494 9445
      3493 9444 3467 9445
TIME...MOT...LOC 2209Z 000DEG 5KT 3493 9471 3483 9441
Special weather statement, Jul 19, 7:07 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
707 PM CDT FRI JUL 19 2013

OKZ061-062-200030-
MAYES OK-ROGERS OK-
707 PM CDT FRI JUL 19 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 730 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     MAYES AND SOUTHEASTERN ROGERS

AT 707 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES WEST OF ADAIR TO 5 MILES NORTHWEST OF CHOUTEAU
TO 3 MILES NORTHWEST OF LOCUST GROVE...MOVING EAST AT 5 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...INOLA...
BUSHYHEAD...PRYOR...MURPHY...CHOUTEAU...LOCUST GROVE...SALINA...ADAIR
AND SNOWDALE STATE PARK.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3636 9514 3626 9506 3610 9516 3612 9552
      3648 9551 3648 9528
TIME...MOT...LOC 0007Z 260DEG 3KT 3641 9538 3625 9538
          3623 9522
Special weather statement, Jul 19, 7:18 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
718 PM CDT FRI JUL 19 2013

OKZ070-200045-
MUSKOGEE OK-
718 PM CDT FRI JUL 19 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CDT
FOR THE FOLLOWING COUNTY...

IN EAST CENTRAL OKLAHOMA
     WESTERN MUSKOGEE

AT 718 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER WAINWRIGHT...
MOVING EAST AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...COUNCIL HILL...OKTAHA...WAINWRIGHT...BOYNTON AND
SUMMIT.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3573 9542 3555 9538 3556 9571 3561 9571
      3562 9572 3563 9571 3571 9571
TIME...MOT...LOC 0018Z 260DEG 5KT 3562 9558
Special weather statement, Jul 19, 7:30 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
730 PM CDT FRI JUL 19 2013

OKZ061-062-200100-
MAYES OK-ROGERS OK-
730 PM CDT FRI JUL 19 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 800 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     WESTERN MAYES AND CENTRAL ROGERS

AT 730 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF
PRYOR...DRIFTING SLOWLY WESTWARD. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM OR ITS OUTFLOW WINDS
INCLUDE...TIAWAH...FOYIL...BUSHYHEAD...PRYOR AND ADAIR.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3648 9526 3619 9525 3619 9561 3649 9560
TIME...MOT...LOC 0030Z 116DEG 1KT 3629 9541

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 7:07 PM CDTSpecial Weather StatementTSAMayes23 min
Jul 19, 7:18 PM CDTSpecial Weather StatementTSAMuskogee27 min
Jul 19, 8:08 PM CDTSpecial Weather StatementTSACraig37 min
Jul 19, 8:26 PM CDTSpecial Weather StatementTSARogers34 min
Jul 20, 2:26 PM CDTSpecial Weather StatementTSACraig34 min
Jul 20, 3:25 PM CDTSpecial Weather StatementTSACraig35 min
Jul 20, 3:36 PM CDTSpecial Weather StatementTSATulsa24 min
Jul 20, 4:10 PM CDTSpecial Weather StatementTSACarroll35 min

Nearby

Special Weather Statements in Oklahoma, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.